Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 2, NWS Great Falls, MT

January 15, 2011

NWS Great Falls, MT issued this high wind watch at Jan 15, 2011, 4:59 AM MST. It took effect at Jan 16, 2011, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2011, 4:59 AM MST (11:59 UTC)
In effect from
Jan 16, 2011, 5:00 AM MST
Expired
Jan 16, 2011, 4:34 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS75 KTFX 151159
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
459 AM MST SAT JAN 15 2011

...WIDESPREAD STRONG WINDS POSSIBLE SUNDAY AND SUNDAY NIGHT...

.A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS MONTANA SUNDAY AND
SUNDAY NIGHT...WHICH WILL CAUSE WESTERLY WINDS ALOFT TO INCREASE
SIGNIFICANTLY. A SURFACE LOW PRESSURE AREA WILL ALSO MOVE
SOUTHEAST ACROSS NORTH CENTRAL MONTANA DURING THIS TIME...WHICH
WILL STRENGTHEN THE PRESSURE GRADIENT ALONG THE ROCKY MOUNTAIN
FRONT...OVER THE ADJACENT PLAINS...AND INTO CENTRAL MONTANA. THIS
COMBINATION OF FEATURES WILL HELP MIX THE STRONG WESTERLY WINDS
DOWN TO THE SURFACE.

MTZ009-010-012-014-046-048>050-054-152300-
/O.NEW.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CONRAD...CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
459 AM MST SAT JAN 15 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT FOR THE ROCKY MOUNTAIN FRONT...ADJACENT PLAINS...AND
PORTIONS OF CENTRAL MONTANA.

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH
  AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE
  STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL
  CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE
  DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO
  SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15...U.S. HIGHWAY
  89...AND U.S. HIGHWAY 287.

* WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH
  GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS
  MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT...ALONG
  RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT
  TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN
  PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR
  SPRINGS...STANFORD...CONRAD...BROWNING...MARIAS PASS...LOGAN
  PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER
  PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
819 
WWUS75 KTFX 151719
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1019 AM MST SAT JAN 15 2011

MTZ014-152200-
/O.NEW.KTFX.HW.W.0003.110115T1800Z-110115T2200Z/
/O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS
1019 AM MST SAT JAN 15 2011

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR
ELEVATIONS ABOVE 4500 FEET...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR ELEVATIONS ABOVE 4500 FEET...WHICH IS IN EFFECT
UNTIL 3 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN
EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL LOCALLY IMPACT
  PORTIONS OF LEWIS AND CLARK COUNTY ABOVE 4500 FEET IN ELEVATION
  THROUGH EARLY THIS AFTERNOON. STRONG WINDS TODAY WILL MAINLY
  AFFECT HIGHER ELEVATION EXPOSED AREAS INCLUDING THE SILVER
  CITY...MARYSVILLE AND SIEBEN FLATS AREAS WITH GUSTY WINDS
  EXPECTED TO REMAIN BELOW 45 MPH IN THE HELENA VALLEY. 

  WINDS WILL INCREASE ACROSS THE ENTIRE WATCH AREA SUNDAY MORNING
  AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG WESTERLY WINDS
  WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE
  ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR
  TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS
  INTERSTATE 15.

* WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH
  GUSTS UP TO 60 MPH ARE OCCURRING ABOVE 4500 FEET TODAY WITH
  STRONG WINDS POSSIBLE ACROSS ALL ELEVATIONS SUNDAY AND SUNDAY
  NIGHT. 

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY 
  AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH 
  MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA...LINCOLN...
  MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-012-046-048>050-054-152200-
/O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD...
CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
1019 AM MST SAT JAN 15 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH 
  AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. 
  THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS 
  TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR 
  THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG 
  NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15...
  U.S. HIGHWAY 89...AND U.S. HIGHWAY 287.

* WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH 
  GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. 
  GUSTS MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT...
  ALONG RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND 
  CANYONS.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY 
  AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH 
  MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE 
  SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING... MARIAS 
  PASS...LOGAN PASS...CUT BANK...GREAT FALLS... KINGS HILL 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
760 
WWUS75 KTFX 152139
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
239 PM MST SAT JAN 15 2011

MTZ014-160200-
/O.EXP.KTFX.HW.W.0003.000000T0000Z-110115T2200Z/
/O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS
239 PM MST SAT JAN 15 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR
ELEVATIONS ABOVE 4500 FEET...

THE HIGH WIND WARNING FOR ELEVATIONS ABOVE 4500 FEET WILL EXPIRE
AT 3 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT
FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL INCREASE ACROSS
  THE ENTIRE WATCH AREA SUNDAY MORNING AND REMAIN STRONG INTO
  SUNDAY NIGHT. THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE
  HAZARDOUS TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT
  FOR THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15.

* WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH
  GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS
  MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT...ALONG
  RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY 
  AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH 
  MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA...LINCOLN...
  MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ009-010-012-046-048>050-054-160200-
/O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD...
CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
239 PM MST SAT JAN 15 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH 
  AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. 
  THESE STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS 
  TRAVEL CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR 
  THOSE DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG 
  NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15... 
  U.S. HIGHWAY 89...AND U.S. HIGHWAY 287.

* WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH WITH 
  GUSTS UP TO 60 MPH ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. 
  GUSTS MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT...
   ALONG RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND 
  CANYONS. 

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY 
  AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH 
  MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE 
  SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING... MARIAS 
  PASS...LOGAN PASS...CUT BANK...GREAT FALLS... KINGS HILL 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
177 
WWUS75 KTFX 152214
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
314 PM MST SAT JAN 15 2011

MTZ009-010-012-014-046-048>050-054-160500-
/O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CONRAD...CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
314 PM MST SAT JAN 15 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH
  AREA SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE
  STRONG WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL
  CONDITIONS. TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE
  DRIVING HIGH PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO
  SOUTH ORIENTED ROADWAYS...SUCH AS INTERSTATE 15...U.S. HIGHWAY
  89...AND U.S. HIGHWAY 287.

* WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH...WITH
  GUSTS UP TO 60 MPH...ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS
  MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT... ALONG
  RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY 
  AT TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH 
  MOUNTAIN PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR
  SPRINGS...STANFORD...CONRAD...BROWNING... MARIAS PASS...LOGAN
  PASS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER
  PASS...HELENA...LINCOLN... MACDONALD PASS... ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
758 
WWUS75 KTFX 160435
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
935 PM MST SAT JAN 15 2011

MTZ009-010-012-014-046-048>050-054-161200-
/O.CON.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CONRAD...CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
935 PM MST SAT JAN 15 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SUNDAY THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SUNDAY THROUGH
LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE WATCH AREA
  SUNDAY MORNING AND REMAIN STRONG INTO SUNDAY NIGHT. THESE STRONG
  WESTERLY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL CONDITIONS.
  TRAVEL WILL BE ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH
  PROFILE VEHICLES OR TOWING TRAILERS ALONG NORTH TO SOUTH
  ORIENTED ROADWAYS...SUCH AS INTERSTATE 15... U.S. HIGHWAY
  89...AND U.S. HIGHWAY 287.

* WINDS: STRONG AND GUSTY WESTERLY WINDS OF 25 TO 40 MPH...WITH
  GUSTS UP TO 60 MPH...ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. GUSTS
  MAY EVEN REACH 80 MPH ALONG THE ROCKY MOUNTAIN FRONT...ALONG
  RIDGE TOPS...AND THROUGH FAVORED MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: THESE STRONG WINDS MAY ALSO REDUCE VISIBILITY AT
  TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN
  PASSES...MAKING TRAVEL ESPECIALLY DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR
  SPRINGS...STANFORD...CONRAD...BROWNING...MARIAS PASS...LOGAN
  PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER
  PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
678 
WWUS75 KTFX 161134
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
434 AM MST SUN JAN 16 2011

MTZ009-010-012-014-046-048>050-054-161945-
/O.UPG.KTFX.HW.A.0002.110116T1200Z-110117T1200Z/
/O.NEW.KTFX.HW.W.0004.110116T1200Z-110117T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
CONRAD...CHOTEAU...FAIRFIELD...STANFORD...WHITE SULPHUR SPRINGS
434 AM MST SUN JAN 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE THIS MORNING INTO
  THIS AFTERNOON. OVER THE PLAINS WILL DIMINISH FROM THE NORTH
  TONIGHT AFTER THE PASSAGE OF A COLD FRONT. HOWEVER STRONG WINDS
  WILL LIKELY CONTINUE OVER THE MOUNTAINS. TRAVEL WILL BE
  ESPECIALLY DIFFICULT FOR THOSE DRIVING HIGH PROFILE VEHICLES OR
  TOWING TRAILERS ALONG NORTH TO SOUTH ORIENTED ROADWAYS...SUCH AS
  INTERSTATE 15... U.S. HIGHWAY 89...AND U.S. HIGHWAY 287.

* WINDS: STRONG AND GUSTY WESTERLY WINDS 25 TO 40 MPH ARE LIKELY.
  EXPECT GUSTS AS HIGH AS 70 MPH OVER THE ROCKY MOUNTAIN FRONT
  WITH GUSTS AS HIGH AS 60 MPH FARTHER EAST.

* OTHER IMPACTS: THESE STRONG WINDS WILL ALSO REDUCE VISIBILITY AT
  TIMES IN BLOWING SNOW IN THE MOUNTAINS AND THROUGH MOUNTAIN
  PASSES...MAKING TRAVEL DIFFICULT.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE 
  SULPHUR SPRINGS...STANFORD...CONRAD...BROWNING... MARIAS 
  PASS...LOGAN PASS...CUT BANK...GREAT FALLS... KINGS HILL 
  PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...
  ROGERS PASS 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 14, 10:50 PM MST, 6 hours 9 minutes earlier.

Area forecast discussion, Jan 14, 10:50 PM MST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MST FRI JAN 14 2011

.UPDATE...
CANCELLED WINTER WEATHER ADVISORY FOR HILL AND BLAINE
COUNTIES THIS EVENING AS MOISTURE PUSHES EASTWARD AND OUT OF THE
AREA. ELSEWHERE...AREAS OF FREEZING FOG WILL DEVELOP WITH
VISIBILITIES LESS THAN ONE MILE AT TIMES AND LOCALLY DENSE. GUSTY
WINDS HAVE BEEN REPORTED IN THE SILVER CITY AREA BUT GIVEN THE
HIGHLY LOCALIZED NATURE HAVE OPTED AGAINST A HIGH WIND WARNING FOR
NOW UNLESS MORE DATA INDICATES WIDESPREAD HIGH WINDS. LIGHT SNOW
WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT WITH ADDITIONAL SNOW
ACCUMULATIONS OF 2 TO 4 INCHES THROUGH SATURDAY MORNING POSSIBLE
SO HAVE KEPT WINTER WEATHER ADVISORY ABOVE 5000 FEET THROUGH
SATURDAY MORNING. OTHERWISE...AN ARCTIC BOUNDARY OVER CENTRAL
MONTANA CONTINUES TO FLUCTUATE BUT SHOULD REMAIN STATIONARY
OVERNIGHT WITH ARCTIC AIRMASS PERSISTING FROM JUST SOUTH OF CTB-
GTF-LWT LINE AND ALL AREAS NORTH. COLD AIR SHOULD GRADUALLY
RETREAT ON SATURDAY. DEBATED A WIND CHILL ADVISORY FOR NORTH-
CENTRAL MONTANA BUT WINDS AT THE MOMENT ARE FAIRLY LIGHT AND WIND
CHILL VALUES ARE IN THE TEENS TO NEAR 20 BELOW ZERO SO HAVE HELD
OFF FOR THE TIME BEING. REMAINDER OF THE FORECAST IS ON TRACK SO
MADE NO FURTHER CHANGES. MLS

&&

.AVIATION...
UPDATED 0550Z.
MOIST NORTHWEST FLOW ALOFT WILL KEEP A WIDESPREAD MIX OF CLOUD COVER
WITH MVFR/IFR CEILINGS NORTH AND EAST OF A KCTB-KGTF-KLWT LINE AND
VFR CONDITIONS SOUTH OF THAT LINE. THE FRONTAL BOUNDARY IS EXPECTED
TO MEANDER BACK AND FORTH OVER THE NEXT 24 HOURS WITH OCCASIONAL
FLUCTUATIONS IN CEILING AND CLOUD COVER. AREAS OF LIGHT SNOW ARE
ALSO POSSIBLE WITH MOUNTAINS EXPECTED TO BE GENERALLY OBSCURED
THROUGH THE PERIOD. MPJ

&&

.PREV DISCUSSION...
/ISSUED 445 PM MST FRI JAN 14 2011/
TONIGHT THROUGH SUNDAY...MAJOR FORECAST CHALLENGE WILL CONTINUE TO
BE THE LOCATION OF AN ARCTIC FRONTAL BOUNDARY AND ASSOCIATED
TEMPERATURE FLUCTUATIONS WHICH HAS SETTLED SOUTHWARD ACROSS THE
FORECAST AREA TODAY...EXTENDING FROM JUST NORTH OF THE HELENA
VALLEY EASTWARD ACROSS THE NORTH FLANK OF THE LITTLE BELTS AS OF
EARLY THIS AFTERNOON. THIS COLD AIRMASS IS LIKELY CURRENTLY AT ITS
PEAK DEPTH AND SHOULD GRADUALLY SHALLOW/RETREAT BACK TO THE LATE
TONIGHT THROUGH SATURDAY. WARM WESTERLY FLOW ALOFT WILL GRADUALLY
ERODE THE COLD AIRMASS FROM ABOVE AND FROM THE SW THROUGH THE DAY
ON SATURDAY WITH SW PORTIONS OF N-CENTRAL MT LIKELY SEEING WARMING
BY SATURDAY AFTN/EVE...WITH STRONGER WEST WINDS ARRIVING SUNDAY
AND LIKELY ENTIRELY SWEEPING THE COLD AIRMASS OUT OF THE
REMAINDER OF NORTH CENTRAL MT BY SUNDAY AFTERNOON(AT LEAST
TEMPORARILY). SOUTH OF THIS BOUNDARY...RELATIVELY MILD CONDITIONS
WILL CONTINUE. MOIST WNW FLOW ALOFT WILL CONTINUE TO BRING
OROGRAPHICALLY ENHANCED PRECIP TO AREAS ALONG AND WEST OF THE
CONTINENTAL DIVIDE WITH ANOTHER AREA OF GENERALLY LIGHT SNOW
AFFECTING HILL AND BLAINE COUNTIES WHERE THE MOIST FLOW ALOFT
OVERRUNS A DEEPER PORTION OF THE COLD AIRMASS THAT EXTENDS NE
INTO THE CANADIAN PRAIRIES. WINTER WX ADVISORIES WILL CONTINUE
THROUGH TONIGHT FOR THESE AREAS WITH PRECIP EXPECTED TO END IN NE
ZONES SATURDAY MORNING AND DIMINISH OVER THE ROCKY MTN FRONT
REGION. PRECIP WILL INTENSIFY AGAIN ALONG THE CONTINENTAL DIVIDE
SATURDAY NIGHT AS A STRONGER BUNDLE OF UPPER LEVEL ENERGY AND JET
MAXIMUM APPROACHES FROM THE WEST. THIS WILL LEAD TO LEE-SIDE
SURFACE LOW DEVELOPMENT OVER CENTRAL/EASTERN MT ON SUNDAY WITH
WIDESPREAD MTN PRECIPITATION AND SCATTERED LOWER ELEVATION SHOWERS.
STRONG WINDS ASSOCIATED WITH THE INCOMING UPPER LEVEL ENERGY AND
SFC LOW DEVELOPMENT WILL LIKELY REQUIRE WIND HIGHLIGHTS FOR AREAS
ALONG THE ROCKY MTN FRONT LATE SUNDAY INTO SUNDAY NIGHT. HOENISCH

SUNDAY THROUGH FRIDAY...ONCE AGAIN THE MAIN FORECAST PROBLEM WILL
BE THE BATTLE BETWEEN THE RELATIVELY MILD PACIFIC AIRMASS AND THE
COLD CANADIAN AIRMASS. THE ECMWF AND GFS MODELS ARE ACTUALLY IN
PRETTY GOOD AGREEMENT ON WHERE THE FRONT BETWEEN THESE TWO
AIRMASSES WILL LIE AT LEAST THROUGH WEDNESDAY. THE TWO MODELS
HAVE ALMOST ALL THE FORECAST AREA IN MILD AIR ON SUNDAY. THEN THE
COLD AIRMASS SPREADS SOUTH SUNDAY NIGHT REACHING ALMOST AS FAR
SOUTH AS HELENA BY EARLY MONDAY. THEN THE MILD AIRMASS GRADUALLY
PUSHES NORTHEAST LATE MONDAY INTO TUESDAY POSSIBLY REACHING AS
FAR NORTHEAST AS HAVRE. THEN THE COLD AIRMASS SPREADS SOUTH
TUESDAY NIGHT. THE ECMWF GRADUALLY PUSHES THE MILD AIRMASS
NORTHEAST THURSDAY AND THURSDAY NIGHT. THE PREVIOUS RUN OF THE
GFS ALSO PUSHED MILD AIR NORTHEAST BUT HAD YET ANOTHER SHOT OF
COLD AIR SPREAD SOUTH OVER THE PLAINS ON THURSDAY. HOWEVER THE
LATEST RUN OF THE GFS IS MORE IN LINE WITH THE ECMWF IN THAT IT
KEEPS THE AREA IN MILD AIR ON THURSDAY. AS FAR AS PRECIPITATION
GOES THE MOUNTAINS SHOULD RECEIVE SIGNIFICANT SNOW SUNDAY INTO
MONDAY WITH THE EAST SLOPES RECEIVING LESSER AMOUNTS. THE
GEM/ECMWF/GFS MODELS ALL HAVE A DECENT AMOUNT OF PRECIPITATION
OVER NORTH CENTRAL MONTANA SUNDAY AND SUNDAY NIGHT SO HAVE
INCREASED THE CHANCES OF SNOW IN THAT REGION. MODELS ARE IN
AGREEMENT IN DECREASING PRECIPITATION OVER THE AREA AFTER MIDWEEK
WHICH IS IN LINE WITH THE INHERITED FORECAST TREND. HOWEVER AM
LEERY OF GOING DRY OVER THE PLAINS LATER IN THE WEEK PER THE
INHERITED FORECAST SO HAVE MENTIONED A SLIGHT CHANCE OF SNOW.
BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  -2  33  28  47 /  10  10  30  20
CTB  -7  13  13  45 /  10  10  20  10
HLN  33  40  33  46 /  10  10  30  40
BZN  36  40  31  42 /  10  50  30  60
WEY  21  33  23  29 /  70  90  70  90
DLN  33  37  32  44 /  10  10  30  60
HVR  -6   0  -1  27 /  40  60  10  30
LWT  -3  28  21  44 /  10  10  20  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY NORTHERN ROCKY
MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 14, 9:53 PM MST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
953 PM MST FRI JAN 14 2011

MTZ009-048-160500-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
953 PM MST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 5000 FEET UNTIL 5 AM
MST SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-160500-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
953 PM MST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:19 AM MSTHigh Wind WarningTFX5 hr

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.